Alert archive / Hawaii / Wind Advisories in 2011
Wind Advisory 23, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 9, 2011, 12:24 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2011, 12:24 PM HST (22:24 UTC)
- Expired
- Nov 11, 2011, 6:48 AM HST
- In force
- 42 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WWHW70 PHFO 092224 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1224 PM HST WED NOV 9 2011 ...WIND ADVISORY FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRONG HIGH PRESSURE FAR NORTH OF THE ISLANDS IS CREATING STRONG AND GUSTY TRADE WINDS. THESE WINDS ARE ACCELERATING AROUND THE HIGH MOUNTAINS OF MAUI AND THE BIG ISLAND...RESULTING IN STRONG SUSTAINED WINDS ON PORTIONS OF MOLOKAI...MAUI...LANAI AND THE BIG ISLAND. HIZ012-014-015-017>019-021-024>026-101030- /O.NEW.PHFO.WI.Y.0023.111109T2224Z-111111T0400Z/ MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY... WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA 1224 PM HST WED NOV 9 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS...NORTHEAST 30 TO 40 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL REMAIN STRONG THROUGH THIS EVENING...AND MAY DIMINISH SLIGHTLY OVERNIGHT...BEFORE INCREASING AGAIN DURING THE DAY ON THURSDAY. * IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED BRANCHES AND TREE LIMBS...AND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED. SECURE ANY LOOSE OBJECTS THAT MAY BECOME AIRBORNE...OR MOVE THEM INDOORS. MOTORISTS...ESPECIALLY THOSE IN VANS AND IN LARGE TRUCKS...SHOULD SLOW DOWN WHEN ENCOUNTERING STRONG WINDS. && $$ BIRCHARD
6 follow-up statements
429 WWHW70 PHFO 100139 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST WED NOV 9 2011 ...WIND ADVISORY FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRONG HIGH PRESSURE FAR NORTH OF THE ISLANDS WILL LEAD TO STRONG AND GUSTY TRADE WINDS. THESE WINDS ARE ACCELERATING AROUND THE HIGH MOUNTAINS OF MAUI AND THE BIG ISLAND...RESULTING IN STRONG SUSTAINED WINDS OVER PORTIONS OF MOLOKAI...MAUI...LANAI AND THE BIG ISLAND. HIZ012-014-015-017>019-021-024>026-101430- /O.CON.PHFO.WI.Y.0023.000000T0000Z-111111T0400Z/ MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY... WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA 339 PM HST WED NOV 9 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS...NORTHEAST 30 TO 40 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL WILL DIMINISH SLIGHTLY OVERNIGHT...BEFORE INCREASING AGAIN DURING THE DAY ON THURSDAY. * IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED BRANCHES AND TREE LIMBS...AND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED. SECURE ANY LOOSE OBJECTS THAT MAY BECOME AIRBORNE...OR MOVE THEM INDOORS. MOTORISTS...ESPECIALLY THOSE IN VANS AND IN LARGE TRUCKS...SHOULD SLOW DOWN WHEN ENCOUNTERING STRONG WINDS. && $$ BRAVENDER
097 WWHW70 PHFO 100156 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 355 PM HST WED NOV 9 2011 ...WIND ADVISORY FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRONG HIGH PRESSURE FAR NORTH OF THE ISLANDS WILL LEAD TO STRONG AND GUSTY TRADE WINDS. THESE WINDS ARE ACCELERATING AROUND THE HIGH MOUNTAINS OF MAUI AND THE BIG ISLAND...RESULTING IN STRONG SUSTAINED WINDS OVER PORTIONS OF MOLOKAI...MAUI...LANAI AND THE BIG ISLAND. HIZ012-014-015-017>019-021-024>026-101500- /O.COR.PHFO.WI.Y.0023.000000T0000Z-111111T0400Z/ MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY... WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA 355 PM HST WED NOV 9 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS...NORTHEAST 30 TO 40 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL DIMINISH SLIGHTLY OVERNIGHT...BEFORE INCREASING AGAIN DURING THE DAY ON THURSDAY. * IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED BRANCHES AND TREE LIMBS...AND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED. SECURE ANY LOOSE OBJECTS THAT MAY BECOME AIRBORNE...OR MOVE THEM INDOORS. MOTORISTS...ESPECIALLY THOSE IN VANS AND IN LARGE TRUCKS...SHOULD SLOW DOWN WHEN ENCOUNTERING STRONG WINDS. && $$ BRAVENDER
192 WWHW70 PHFO 101400 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST THU NOV 10 2011 ...WIND ADVISORY FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRONG HIGH PRESSURE FAR NORTH OF THE ISLANDS IS DRIVING STRONG AND GUSTY TRADE WINDS. THESE WINDS ARE ACCELERATING AROUND THE HIGH MOUNTAINS OF MAUI AND THE BIG ISLAND...RESULTING IN STRONG SUSTAINED WINDS OVER PORTIONS OF MOLOKAI...MAUI...LANAI AND THE BIG ISLAND. HIZ012-014-015-017>019-021-024>026-110200- /O.CON.PHFO.WI.Y.0023.000000T0000Z-111111T0400Z/ MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY... WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA 400 AM HST THU NOV 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL REMAIN AT ADVISORY LEVELS TODAY THEN FALL BELOW ADVISORY LEVELS OVERNIGHT. * IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED BRANCHES AND TREE LIMBS...AND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED. SECURE ANY LOOSE OBJECTS THAT MAY BECOME AIRBORNE...OR MOVE THEM INDOORS. MOTORISTS...ESPECIALLY THOSE IN VANS AND IN LARGE TRUCKS...SHOULD SLOW DOWN WHEN ENCOUNTERING STRONG WINDS. && $$
814 WWHW70 PHFO 110130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST THU NOV 10 2011 ...STRONG TRADE WINDS TO CONTINUE... .STRONG HIGH PRESSURE FAR NORTH OF THE ISLANDS IS DRIVING STRONG AND GUSTY TRADE WINDS. THESE WINDS ARE ACCELERATING AROUND THE HIGH MOUNTAINS OF MAUI AND THE BIG ISLAND...RESULTING IN STRONG SUSTAINED WINDS OVER PORTIONS OF MOLOKAI...MAUI...LANAI AND THE BIG ISLAND. HIZ012-014-015-017>019-021-024>026-111430- /O.EXT.PHFO.WI.Y.0023.000000T0000Z-111112T0400Z/ MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY... WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA 330 PM HST THU NOV 10 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS...EAST 10 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL REMAIN AT ADVISORY LEVELS THROUGH FRIDAY AFTERNOON...THEN DIMINISH BELOW ADVISORY LEVELS. * IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED BRANCHES AND TREE LIMBS...AND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED. SECURE ANY LOOSE OBJECTS THAT MAY BECOME AIRBORNE...OR MOVE THEM INDOORS. MOTORISTS...ESPECIALLY THOSE IN VANS AND IN LARGE TRUCKS...SHOULD SLOW DOWN WHEN ENCOUNTERING STRONG WINDS. && $$ DONALDSON
668 WWHW70 PHFO 111347 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 AM HST FRI NOV 11 2011 ...STRONG AND GUSTY TRADE WINDS TO CONTINUE... .STRONG HIGH PRESSURE FAR NORTH OF THE ISLANDS IS DRIVING STRONG AND GUSTY TRADE WINDS. THESE WINDS ARE ACCELERATING AROUND THE HIGH MOUNTAINS OF MAUI AND THE BIG ISLAND...RESULTING IN STRONG SUSTAINED WINDS OVER PORTIONS OF MOLOKAI...MAUI...LANAI AND THE BIG ISLAND. HIZ012-014-015-017>019-021-024>026-120200- /O.CON.PHFO.WI.Y.0023.000000T0000Z-111112T0400Z/ MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY... WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA 347 AM HST FRI NOV 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL REMAIN AT ADVISORY LEVELS THROUGH FRIDAY AFTERNOON...THEN DIMINISH BELOW ADVISORY LEVELS. * IMPACTS...THE STRONG WINDS MAY RESULT IN DOWNED BRANCHES AND TREE LIMBS...AND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED. SECURE ANY LOOSE OBJECTS THAT MAY BECOME AIRBORNE...OR MOVE THEM INDOORS. MOTORISTS...ESPECIALLY THOSE IN VANS AND IN LARGE TRUCKS...SHOULD SLOW DOWN WHEN ENCOUNTERING STRONG WINDS. && $$ BRENCHLEY
198 WWHW70 PHFO 111648 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 648 AM HST FRI NOV 11 2011 ...TRADE WINDS HAVE WEAKENED... .HIGH PRESSURE NORTH OF THE ISLANDS IS MOVING EAST AND WEAKENING... ALLOWING THE TRADE WINDS TO SUBSIDE. HIZ012-014-015-017>019-021-024>026-111800- /O.CAN.PHFO.WI.Y.0023.000000T0000Z-111112T0400Z/ MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...KALAUPAPA...MANELE...LANAI CITY... WAILUKU...LAHAINA...KAANAPALI...KAHULUI...KIHEI...MAKENA... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA 648 AM HST FRI NOV 11 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 9, 10:00 AM HST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 9, 10:00 AM HST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST WED NOV 9 2011 .SYNOPSIS... SHOWERS WILL DIMINISH BY AFTERNOON ACROSS THE SMALLER ISLANDS... ALTHOUGH A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN ALONG THE KONA SLOPES OF THE BIG ISLAND THIS AFTERNOON. MAINLY WINDWARD AND MAUKA SHOWERS WILL PREVAIL THURSDAY. ANOTHER ROUND OF UNSETTLED WEATHER IS EXPECTED THURSDAY NIGHT AND FRIDAY. BUILDING HIGH PRESSURE WILL KEEP THE TRADES STRONG FOR THE REMAINDER OF THIS WEEK. && .DISCUSSION... WATER VAPOR IMAGERY SHOWS A SHARP UPPER LEVEL TROUGH OVER THE EASTERN HALF OF THE STATE...WITH A SHORTWAVE SOUTHWEST OF KAUAI DIGGING DOWN BACK SIDE OF THE TROUGH. 12Z SOUNDINGS FROM HILO AND LIHUE SHOW AN UNSTABLE AIRMASS ACROSS THE ISLANDS. THE LIHUE SOUNDING IS THE MOST UNSTABLE...WITH OVER 1000 J/KG CAPE AND LITTLE CIN FROM AN UNMODIFIED SURFACE PARCEL. PRECIPITABLE WATERS FROM THE SOUNDINGS ARE JUST OVER 1.3 INCHES. THE EARLY MORNING AMSU/SSMI IMAGERY SHOWS SIMILAR PW VALUES EXTENDING EAST OF THE BIG ISLAND... BUT DRIER AIR WITH PW VALUES NEAR 1 INCH IS LOCATED WITHIN 100 MILES NORTH OF THE SMALLER ISLANDS. ANOTHER BAND OF HIGHER MOISTURE IS LOCATED ABOUT 400-500 MILES NORTHEAST OF THE STATE. RADAR AND SATELLITE IMAGERY SHOW SHOWERS DIMINISHING ACROSS MAUI COUNTY AND OAHU...AND STARTING TO DIMINISH ACROSS KAUAI...AS DRIER AIR NORTH OF THE AREA MOVES ACROSS THE ISLANDS. BANDS OF SHOWERY LOW CLOUDS CONTINUE TO FEED INTO THE BIG ISLAND...AND SHOWERS WILL REMAIN ACTIVE ACROSS WINDWARD SECTIONS. WITH THE UNSTABLE AIRMASS... AFTERNOON CONVECTION IS EXPECTED ACROSS LEEWARD SLOPES OF THE BIG ISLAND...AND A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN IN PLACE FOR LEEWARD BIG ISLAND. FORECAST SOUNDINGS FROM THE GFS SHOW THE DRYING OCCURING DURING THE DAY...AND A WEAK INVERSION DEVELOPING. THIS INVERSION WEAKENS AND BECOMES MORE ELEVATED DURING THE DAY ON THURSDAY...AS LOW LEVELS START TO MOISTEN AGAIN. THE GREATER MOISTURE WILL MOVE THROUGH THURSDAY NIGHT/FRIDAY. THE UPPER LOW IS FORECAST TO REMAIN OVER THE STATE...AND MID-LEVELS ACTUALLY COOL BY A DEGREE OR SO AS THE LOW SHIFTS WESTWARD OVER THE ISLANDS. THE COMBINATION OF MOISTURE AND UNSTABLE CONDITIONS WILL LEAD TO GREATER SHOWER COVERAGE AND INTENSITY. IN ADDITION TO GREATER POPS/QPF...THERE IS A POSSIBILITY OF THUNDERSTORMS AGAIN FOR THURSDAY NIGHT AND FRIDAY. HIGH PRESSURE FAR NORTH OF THE STATE WILL KEEP STRONG TRADE WINDS OVER THE ISLANDS THIS WEEK. RADAR VAD WIND PROFILES AND ACARS SOUNDINGS INTO HONOLULU SHOW UP TO 30 KNOTS OF WIND IN THE LOW-LEVELS. LOCATIONS EXPOSED TO A FUNNELING UNDER A NORTHEAST WIND /SUCH AS LANAI/ WILL BE QUITE GUSTY. THIS TIGHT GRADIENT AND CONSEQUENTLY THE STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE WORK WEEK...THEN BEGIN TO DIMINISH OVER THE WEEKEND. OVER THE WEEKEND...THE UPPER LOW NEAR THE STATE WILL SLOWLY MOVE NORTHEAST...ALLOWING CONDITIONS OVER THE ISLANDS TO STABILIZE SOMEWHAT. FORECAST SOUNDINGS SHOW A WEAK INVERSION DEVELOPING FRIDAY NIGHT...ALTHOUGH LOW-LEVELS REMAIN RATHER SATURATED. SHOWER COVERAGE WILL REMAIN HIGHER THAN NORMAL ON SATURDAY...THEN DIMINISH TO MORE NORMAL LEVELS FOR SUNDAY INTO NEXT WEEK. WITH TRADE WINDS WEAKENING TO MORE MODERATE LEVELS...RAINFALL WILL STILL BE FOCUSED MAINLY ACROSS WINDWARD AND MAUKA AREAS. && .AVIATION... DUE TO STRONG TRADE WINDS...AIRMET TANGO REMAINS IN PLACE FOR LOW LEVEL TURBULENCE BLW 100...S AND W OF THE TERRAIN ON ALL ISLANDS. ALTHOUGH THE TYPICAL LOW LEVEL INVERSION IS NON-EXISTENT...THE AIRMET WILL REMAIN IN EFFECT AS TRADES WILL BE ESPECIALLY STRONG THROUGH THURSDAY. AIRMET SIERRA IS CURRENTLY IN EFFECT FOR MT OBSC OVER THE NE FACING SLOPES OF THE BIG ISLAND...BUT IMPROVING CONDITIONS WILL LIKELY ALLOW IT TO BE DROPPED BY THIS AFTERNOON. DRIER AIR MOVING OVER MOST ISLANDS WILL MEAN A DECREASE IN SHRA... AND THE MAJORITY OF THE TERMINALS WILL HAVE VFR CONDITIONS. BRIEF MVFR CIGS/VIS WILL AFFECT PHTO THROUGH THE MORNING...WITH IMPROVING CONDITIONS EXPECTED BY THIS AFTERNOON. && .MARINE... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL COASTAL WATERS DUE TO THE STRONG WINDS OF 25 KNOTS OR GREATER AND COMBINED SEAS OF 10 FT OR GREATER. WINDS ARE STRONGEST THROUGH THE PAILOLO AND ALENUIHAHA CHANNELS...WHERE FUNNELED WINDS MAY LEAD TO GALE FORCE WIND GUSTS. THESE CONDITIONS WILL CONTINUE THROUGH THURSDAY BEFORE STARTING TO SLOWLY DIMINISH. SURF OBSERVATIONS FROM KAUAI CAME IN AT 4-8 FEET FOR EAST FACING SHORES. COMBINED SEAS AT THE MOKAPU BUOY HAVE ALSO RAMPED UP ANOTHER 2 FEET THIS MORNING. WITH THE TRADE SWELL EXPECTED TO BUILD FURTHER THROUGH THURSDAY...IN ADDITION TO A LONGER PERIOD NORTH-NORTHEAST SWELL EXPECTED ON FRIDAY...WE WILL UPDATE TO ISSUE A HIGH SURF ADVISORY FOR EAST FACING SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY THROUGH THURSDAY AFTERNOON FOR ALL HAWAIIAN WATERS. HIGH SURF ADVISORY THROUGH SATURDAY AFTERNOON FOR EAST FACING SHORES OF KAUAI...OAHU...MOLOKAI...MAUI..AND THE BIG ISLAND. && PUBLIC/MARINE...BRAVENDER AVIATION...BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 5:12 PM HST | Special Marine Warning | HFO | 51 min | |
| Nov 9, 10:31 AM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 4 days |
| Nov 9, 12:54 PM HST | Gale Warning | HFO | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.